Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 32, NWS Pittsburgh, PA

June 16, 2016Marion County, Monongalia County, West Virginia; Greene County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 16, 2016, 11:42 AM EDT for Marion County, Monongalia County, West Virginia; Greene County, Pennsylvania. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 11:42 AM EDT (15:42 UTC)
Expired
Jun 16, 2016, 12:12 PM EDT
In force
30 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Greene County, PA, Marion County, WV, Monongalia County, WV

The radar

The Pittsburgh radar (KPBZ), 99 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 11:52 AM EDTHAIL 13 Sse Blacksville, WVQUARTER SIZE HAIL ON DAYS RUN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 3.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

842 
WUUS51 KPBZ 161542
SVRPBZ
PAC059-WVC049-061-161630-
/O.NEW.KPBZ.SV.W.0032.160616T1542Z-160616T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1142 AM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GREENE COUNTY IN SOUTHWESTERN PENNSYLVANIA...
  MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
  CENTRAL MARION COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 1230 PM EDT

* AT 1141 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  HUNDRED...OR 13 MILES NORTH OF MANNINGTON...MOVING SOUTHEAST AT 25
  MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  MORGANTOWN...FAIRMONT...WESTOVER...PLEASANT VALLEY...WINFIELD...
  BARRACKVILLE...MONONGAH...GRANVILLE...CASSVILLE...RIVESVILLE...
  GRANT TOWN...FARMINGTON...BLACKSVILLE...SPRAGGS...MOUNT MORRIS...
  DAYBROOK...PENTRESS...MCCURDYVILLE...WHITE HALL AND BAXTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 2.
 
  INTERSTATE 79 IN WEST VIRGINIA BETWEEN MILE MARKERS 131 AND 157.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

&&

LAT...LON 3964 8039 3965 8039 3966 8040 3968 8040
      3970 8041 3972 8041 3971 8042 3972 8042
      3972 8045 3982 8020 3955 7988 3939 8017
      3940 8018
TIME...MOT...LOC 1541Z 313DEG 23KT 3972 8033 

HAIL...1.00IN
WIND...<50MPH
 
$$

TAX
2 follow-up statements
199 
WWUS51 KPBZ 161557
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1157 AM EDT THU JUN 16 2016

PAC059-161607-
/O.CAN.KPBZ.SV.W.0032.000000T0000Z-160616T1630Z/
GREENE PA-
1157 AM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GREENE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3941 8018 3967 8033 3972 8028 3972 8008
      3955 7988 3940 8016
TIME...MOT...LOC 1557Z 313DEG 23KT 3965 8023 

$$

WVC049-061-161630-
/O.CON.KPBZ.SV.W.0032.000000T0000Z-160616T1630Z/
MONONGALIA WV-MARION WV-
1157 AM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR NORTHEASTERN MONONGALIA AND CENTRAL MARION COUNTIES...

AT 1157 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
CASSVILLE...OR 10 MILES NORTHEAST OF MANNINGTON...MOVING SOUTHEAST AT
25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MORGANTOWN...FAIRMONT...WESTOVER...PLEASANT VALLEY...WINFIELD...
BARRACKVILLE...MONONGAH...GRANVILLE...CASSVILLE...RIVESVILLE...
GRANT TOWN...BLACKSVILLE...DAYBROOK...PENTRESS...MCCURDYVILLE...
WHITE HALL...BAXTER...EVERETTVILLE...GEORGETOWN AND OSAGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 2.
 
  INTERSTATE 79 IN WEST VIRGINIA BETWEEN MILE MARKERS 132 AND 157.
 
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3941 8018 3967 8033 3972 8028 3972 8008
      3955 7988 3940 8016
TIME...MOT...LOC 1557Z 313DEG 23KT 3965 8023 

HAIL...1.00IN
WIND...<50MPH
 
$$

TAX
512 
WWUS51 KPBZ 161612
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1212 PM EDT THU JUN 16 2016

WVC049-061-161621-
/O.CAN.KPBZ.SV.W.0032.000000T0000Z-160616T1630Z/
MONONGALIA WV-MARION WV-
1212 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONONGALIA AND
CENTRAL MARION COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3941 8018 3967 8033 3972 8028 3972 8008
      3955 7988 3940 8016
TIME...MOT...LOC 1606Z 313DEG 23KT 3959 8014 

$$

TAX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:11 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 16, 9:11 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
911 AM EDT THU JUN 16 2016

.SYNOPSIS...
Crossing low pressure will bring showers and thunderstorms to the
Upper Ohio Valley Region today.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
We have already issued a couple of severe warnings for the
activity moving across the northern portion of the CWA. Have
updated the grids for this early activity. This line will exit
the area by noon. There should be sufficient clearing behind the
line to allow instability to recover for more convection with the
main low this afternoon and evening. The full spectrum of severe
threats remains possible with this event. Even after the severe
threat wanes tonight, flash flooding may continue to be an issue
as efficient warm rain processes remain possible. Activity should
begin to die down towards sunrise.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
Building high pressure will improve conditions rapidly behind the
exiting low. Expect Friday and Saturday temperatures near the
average with more comfortable humidity levels as per lower dewpoints.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
That high is progged to maintain dry and seasonal weather into
early next week. Northeast flow in the boundary layer may
initially limit temperatures to near, or a few degrees above the
averages, but rising heights aloft are signaling a rapid
moderation with temperatures for the period expected about 5 to
10 degrees above the near 80 average.

As mid week approaches, the models indicate frontal encroachment,
with passage currently slated for Tuesday. Rain chances have been
increased, and the temperature prognosis eased for that
eventually.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
Tricky forecast for the first 6 hours. First must deal with the
left over scattered thunderstorms which may bring early
restrictions to PIT, AGC, BVI and LBE. Once this activity exits,
the next problem will be lower vis with rapidly developing fog.
Still plenty of cirrus covering the region, and model data wants
to keep the cirrus overhead through the night. This will limit the
amount and density of fog, but with surface dewpoints so high,
fog is expected at each port. For now will go with general mvfr
restrictions. After any morning fog, will be a brief return to
vfr conditions, until restrictions are likely again in the
afternoon as showers and storms return to the area.

.OUTLOOK /TONIGHT THROUGH MONDAY/...
Periodic restrictions are likely tonight night with the exiting
low pressure. VFR conditions are expected through the weekend.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Jun 16, 3:35 AM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
335 AM EDT THU JUN 16 2016

OHZ039>041-048-057-058-068-PAZ007>009-013>016-022-023-074-170745-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON-ARMSTRONG-
INDIANA-WESTMORELAND RIDGES-
335 AM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND WESTERN PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY WITH DAMAGING
WIND GUSTS AS THE PRIMARY HAZARD. HEAVY RAINFALL MAY SPAWN
LOCALIZED FLOODING OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-OHZ049-050-059-069-PAZ020-021-029-031-073-075-076-WVZ001>004-
012-021-509>514-170745-
GARRETT-HARRISON-JEFFERSON-BELMONT-MONROE-BEAVER-ALLEGHENY-
WASHINGTON-GREENE-WESTMORELAND-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
335 AM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A ENHANCED RISK FOR SEVERE THUNDERSTORMS TODAY WITH DAMAGING
WIND GUSTS AS THE PRIMARY HAZARD. ISOLATED TORNADOES AND LARGE
HAIL ARE POSSIBLE...AND HEAVY RAINFALL MAY SPAWN LOCALIZED
FLOODING OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

15

In the hours before

Local storm report, Jun 16, 10:56 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1056 AM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TSTM WND DMG     2 N FRANKLIN            41.42N 79.84W
06/16/2016                   VENANGO            PA   EMERGENCY MNGR

            OVER AN AREA SURROUNDING SUGAR CREEK,
            FRANKLIN AND ROCKY GROVE... NUMEROUS TREES
            AND POWER LINES HAVE BEEN DOWN. .

&&

JD
Special weather statement, Jun 16, 10:56 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1056 AM EDT THU JUN 16 2016

PAZ029-031-075-161545-
WASHINGTON-GREENE-FAYETTE-
1056 AM EDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FAYETTE...EASTERN
GREENE AND SOUTH CENTRAL WASHINGTON COUNTIES...

AT 1056 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAYNESBURG...
MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WAYNESBURG...MASONTOWN...FREDERICKTOWN-MILLSBORO...JEFFERSON BORO...
FAIRDALE...ISABELLA...DEEMSTON...NEMACOLIN...BOBTOWN...REPUBLIC...
MARIANNA...CARMICHAELS...RICES LANDING...NEW SALEM...GREENSBORO...
CLARKSVILLE...CENTERVILLE...AMITY AND MOUNT MORRIS.

THIS INCLUDES  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 0
AND 21...AND
  BETWEEN MILE MARKERS 22 AND 29.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3998 8035 4011 8020 3993 7977 3972 7999
      3972 8006
TIME...MOT...LOC 1456Z 307DEG 25KT 4000 8020

TAX
Special weather statement, Jun 16, 11:04 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1104 AM EDT THU JUN 16 2016

PAZ073-074-161530-
WESTMORELAND RIDGES-WESTMORELAND-
1104 AM EDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WESTMORELAND
COUNTY...

AT 1104 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LATROBE...
MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LATROBE...MCCHESNEYTOWN-LOYALHANNA...DERRY...LAWSON HEIGHTS...
LIGONIER...NEW ALEXANDRIA...YOUNGSTOWN...LAUREL MOUNTAIN...
LAUREL MOUNTAIN STATE PARK AND LOYALHANNA GORGE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4028 7906 4027 7907 4025 7908 4024 7910
      4021 7911 4020 7913 4018 7913 4018 7914
      4016 7914 4016 7916 4013 7917 4028 7951
      4044 7941 4033 7902
TIME...MOT...LOC 1504Z 294DEG 33KT 4033 7938

TAX
Special weather statement, Jun 16, 11:12 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1112 AM EDT THU JUN 16 2016

PAZ031-WVZ004-012-021-509-161600-
GREENE-MARION-MARSHALL-WETZEL-MONONGALIA-
1112 AM EDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GREENE...
NORTHEASTERN WETZEL...SOUTHEASTERN MARSHALL...NORTHWESTERN MONONGALIA
AND WESTERN MARION COUNTIES...

AT 1111 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAMERON...OR
14 MILES SOUTHEAST OF MOUNDSVILLE...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANNINGTON...CAMERON...GRANVILLE...HUNDRED...CASSVILLE...
ROGERSVILLE...GRANT TOWN...FARMINGTON...ALEPPO...BLACKSVILLE...
WORTHINGTON...NEW FREEPORT...SPRAGGS...MOUNT MORRIS...DAYBROOK...
PENTRESS...MCCURDYVILLE...BAXTER...CAROLINA AND WANA.

THIS INCLUDES  INTERSTATE 79 IN WEST VIRGINIA BETWEEN MILE MARKERS
154 AND 158.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3982 8063 3994 8035 3965 7999 3944 8028
TIME...MOT...LOC 1511Z 317DEG 25KT 3983 8051

TAX
Local storm report, Jun 16, 11:28 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1128 AM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     TSTM WND DMG     2 ESE KNOX              41.22N 79.50W
06/16/2016                   CLARION            PA   EMERGENCY MNGR

            TREE BLOCKING HUCKLEBERRY RDG ROAD IN BEAVER
            TWP.

1055 AM     TSTM WND DMG     1 ENE SIGEL             41.29N 79.10W
06/16/2016                   JEFFERSON          PA   EMERGENCY MNGR

            TREE DOWN ON RTE 949 9 IN ELDRED TWP .

1035 AM     TSTM WND GST     2 SW BETHLEHEM          40.03N 80.71W
06/16/2016  E67 MPH          MARSHALL           WV   TRAINED SPOTTER

            DAVIS ANEMOMETER ON A STEEL POLE THAT BENT
            AFTER A 67 MPH WIND GUST.

&&

JD
NWS PITTSBURGH PA
IRIS SYSTEM
Special weather statement, Jun 16, 11:30 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1130 AM EDT THU JUN 16 2016

PAZ031-075-076-WVZ509>512-161615-
FAYETTE RIDGES-GREENE-FAYETTE-EASTERN PRESTON-PRESTON-RIDGES OF
EASTERN MONONGALIA AND NORTHWESTERN PRESTON-MONONGALIA-
1130 AM EDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE...
SOUTHEASTERN GREENE...NORTHERN PRESTON AND NORTHEASTERN MONONGALIA
COUNTIES...

AT 1129 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MASONTOWN...OR 10 MILES NORTH OF STAR CITY...MOVING SOUTHEAST AT 35
MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MORGANTOWN...WESTOVER...STAR CITY...FAIRDALE...POINT MARION...
GRANVILLE...BROOKHAVEN...FAIRCHANCE...SMITHFIELD...REEDSVILLE...
MASONTOWN...NEMACOLIN...BOBTOWN...GREENSBORO...BRANDONVILLE...
MOUNT MORRIS...BRUCETON MILLS...HAZELTON...
CLIFTON MILLS AND CHEAT LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 3 AND 31.

  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 7.

  INTERSTATE 79 IN WEST VIRGINIA BETWEEN MILE MARKERS 158 AND 160.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3978 8015 3992 7989 3972 7948 3963 7948
      3946 7977
TIME...MOT...LOC 1529Z 312DEG 30KT 3981 7993

TAX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:40 AM EDTSevere Thunderstorm WarningPBZHancock35 min
Jun 16, 9:27 AM EDTSevere Thunderstorm WarningPBZBrooke, Ohio48 min
Jun 16, 10:13 AM EDTSevere Thunderstorm WarningPBZMarshall, Ohio62 min
Jun 16, 11:12 AM EDTSpecial Weather StatementPBZMarion, Monongalia48 min
Jun 16, 11:30 AM EDTSpecial Weather StatementPBZMonongalia45 min
Jun 16, 12:17 PM EDTSpecial Weather StatementPBZPreston43 min
Jun 16, 3:07 PM EDTSevere Thunderstorm WarningPBZBrooke38 min
Jun 16, 3:34 PM EDTAreal Flood AdvisoryPBZHancock3 hr
Jun 16, 3:43 PM EDTSevere Thunderstorm WarningPBZOhio62 min
Jun 16, 3:55 PM EDTFlash Flood WatchPBZBrooke, Hancock, Marion, Marshall, Monongalia, Ohio and 2 more11 hr
Jun 16, 3:57 PM EDTFlash Flood WarningPBZBrooke, Hancock4 hr
Jun 16, 4:19 PM EDTAreal Flood AdvisoryPBZBrooke, Hancock3 hr
Jun 16, 4:28 PM EDTFlash Flood WarningPBZMonongalia4 hr
Jun 16, 4:43 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston62 min
Jun 16, 4:47 PM EDTTornado WarningPBZMonongalia, Preston28 min
Jun 16, 5:43 PM EDTAreal Flood AdvisoryPBZPreston3 hr
Jun 16, 5:56 PM EDTSevere Thunderstorm WarningPBZPreston, Tucker34 min
Jun 15, 9:26 PM EDTSpecial Weather StatementPBZWestmoreland34 min
Jun 15, 9:27 PM EDTSpecial Weather StatementPBZIndiana48 min
Jun 15, 9:32 PM EDTAreal Flood AdvisoryPBZFayette, Greene3 hr
Jun 16, 2:36 AM EDTSpecial Weather StatementPBZIndiana84 min
Jun 16, 8:53 AM EDTSpecial Weather StatementPBZMercer, Venango67 min
Jun 16, 9:45 AM EDTSpecial Weather StatementPBZVenango60 min
Jun 16, 9:56 AM EDTSpecial Weather StatementPBZArmstrong, Butler, Clarion49 min
Jun 16, 10:24 AM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Forest, Jefferson, Venango66 min
Jun 16, 10:41 AM EDTSpecial Weather StatementPBZIndiana34 min
Jun 16, 10:56 AM EDTSpecial Weather StatementPBZGreene49 min
Jun 16, 11:02 AM EDTSevere Thunderstorm WarningPBZIndiana, Jefferson28 min
Jun 16, 11:04 AM EDTSpecial Weather StatementPBZWestmoreland26 min
Jun 16, 11:38 AM EDTAreal Flood AdvisoryPBZArmstrong, Clarion, Forest, Venango2 hr
Jun 16, 12:14 PM EDTSpecial Weather StatementPBZAllegheny46 min
Jun 16, 12:42 PM EDTSpecial Weather StatementPBZBeaver33 min
Jun 16, 1:02 PM EDTSpecial Weather StatementPBZArmstrong43 min
Jun 16, 3:23 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence52 min
Jun 16, 3:32 PM EDTAreal Flood AdvisoryPBZAllegheny, Washington, Westmoreland3 hr
Jun 16, 3:49 PM EDTFlash Flood WarningPBZAllegheny, Westmoreland3 hr
Jun 16, 4:12 PM EDTFlash Flood WarningPBZAllegheny, Fayette, Washington, Westmoreland3 hr
Jun 16, 4:16 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington, Westmoreland44 min
Jun 16, 4:40 PM EDTFlash Flood WarningPBZFayette, Westmoreland4 hr
Jun 16, 4:51 PM EDTTornado WarningPBZFayette24 min
Jun 16, 5:09 PM EDTAreal Flood AdvisoryPBZFayette3 hr
Jun 16, 5:27 PM EDTAreal Flood AdvisoryPBZWestmoreland2 hr
Jun 16, 6:15 PM EDTFlash Flood WarningPBZClarion, Venango6 hr
Jun 16, 6:49 PM EDTSpecial Weather StatementPBZClarion86 min
Jun 16, 7:59 PM EDTFlash Flood WarningPBZClarion, Forest, Venango3 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.